Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 91, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 29, 2001, 4:18 PM EDT for Washington County, Tennessee. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2001, 4:18 PM EDT (20:18 UTC)
- Expired
- Jun 29, 2001, 5:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Washington County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 4:30 PM EDT | Thunderstorm Wind | Johnson City, TN | |
| Jun 29, 5:10 PM EDT | Thunderstorm Wind | Fall Branch, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 292018
SVRMRX
TNC179-292100-
/NEW.KMRX.SV.W.0171.292018-292100/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
418 PM EDT FRI JUN 29 2001
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN EAST TENNESSEE
* UNTIL 500 PM EDT
* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF EMBREEVILLE...OR 8 MILES WEST
OF ERWIN...MOVING NORTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTH OF LEESBURG AROUND 425 PM EDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.
$$7
LAT...LON 3610 8260 3622 8237 3639 8229 3638 8242
3641 8264What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:23 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 29, 3:23 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 323 PM EDT FRI JUN 29 2001 NUMEROUS THUNDERSTORMS CONTINUE TO MOVE NORTHWARD UP THE VALLEY THIS AFTERNOON. EXPECT THIS AREA OF STORMS TO CONTINUE TO MOVE NORTHWARD AND AFFECT NE TN AND SW VA INTO THE EVENING. COULD ALSO SEE MORE STORMS DEVELOP IN SE TN AND SW NC WHERE THEY WILL HAVE THE MOST TIME TO DESTABILIZE AGAIN. MODELS CONTINUE TO BE IN DECENT AGREEMENT WITH THE FILLING IN OF THE UPPER LOW...AS IT MOVES SLOWLY SOUTHWEST. ALL OF THE MODELS INDICATE THAT THE WEAK SHORTWAVE OVER AL WILL MOVE ACROSS THE CWA AS IT WEAKENS TONIGHT. OTHERWISE MORE OF THE SAME...DECENT MOISTURE... INSTABILITY...AND WEAK FORCING LEADING TO AFTERNOON AND EVENING STORMS. MAV/FWC TEMPS ARE CLOSE AND WILL FOLLOW THEM. MOST OF THE STORMS TONIGHT WILL DISSIPATE WITH THE LOSS OF THE HEATING. HOWEVER WILL KEEP THE CHANCE POPS GOING THROUGH THE OVERNIGHT IN NE TN AND SW VA...GIVEN THAT THE 50H SHORTWAVE WILL STILL BE MOVE THROUGH THE REGION. WITH THE 50H LOW WEAKENING AND MOVING FATHER AWAY...EVEN THE 50H SHORTWAVES STOP PIVOTING AROUND FOR SATURDAY AND SUNDAY. FLOW IS WEAK SO UPSLOPE COMPONENT WILL ALSO CONTINUE TO BE WEAK. HOWEVER...CAPES ARE STILL EXPECTED TO BE BETWEEN 1500 AND 2500 J/KG ON BOTH DAYS. THERE IS ENOUGH MOISTURE AND INSTABILITY TO KEEP SCT THUNDERSTORMS IN THE FORECAST FOR BOTH DAYS. AS FOR THE EXTENDED...IT LOOKS AS IF THE LONG RANGE MODELS ARE NOW SUGGESTING THAT U/L RIDGING IN THE WEST WILL LEAD TO U/L TROUGHING IN THE EAST. AT THE SURFACE...THE WEATHER FEATURES ARE EVEN MORE SUPPORTIVE FOR PRECIPITATION (MAINLY DIURNAL)...AS FRONTAL BOUNDARIES WILL APPROACH OR MOVE INTO THE FORECAST AREA. THE ONLY PERIOD CONFIDENT ENOUGH TO GO WITH DRY CONDITIONS WILL BE ON FRIDAY. FCSTID = 25 CHA 67 86 68 87 / 30 30 20 30 TYS 67 85 68 86 / 30 30 20 30 TRI 64 83 64 84 / 40 30 20 30 OQT 66 85 67 86 / 30 30 20 30 .MRX... NC...NONE. TN...NONE. VA...NONE. RBP
In the hours before
Special weather statement, Jun 29, 10:20 AM EDT, 5 hours 58 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-300400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1020 AM EDT FRI JUN 29 2001 ...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS EASTERN TENNESSEE..SOUTHWEST VIRGINIA..AND EXTREME SOUTHWEST NORTH CAROLINA THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EASTERN TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. THE PRIMARY THREATS WITH THESE STORMS WILL BE FOR DAMAGING WINDS AND VERY HEAVY RAINFALL. DEEP MOISTURE IS EXPECTED TO INCREASE ACROSS EASTERN TENNESSEE... SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA TODAY. AND...AS THE ATMOSPHERE DESTABILIZES THIS AFTERNOON...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP...AND WILL CONTINUE INTO THE EVENING HOURS. THUNDERSTORMS WILL MOVE SLOWLY NORTH FROM 10 TO 20 MPH. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME AS THE COVERAGE OF SEVERE WEATHER IS EXPECTED TO BE ISOLATED. PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO OR FAVORITE RADIO AND TELEVISION STATIONS FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. DM
Local storm report, Jun 29, 2:51 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
251 PM EDT FRI JUN 29 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM STRAWBERRY PLAINS TN WIND DAMAGE
06/29/01 JEFFERSON TREES DOWN. REPORTED BY
SPOTTER.
DAEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:30 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 45 min |
| Jun 29, 4:59 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 46 min |
| Jun 29, 5:14 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 46 min |
| Jun 29, 7:12 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 48 min |
| Jun 29, 7:35 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.